Health Update or Yet another Antidepressant Mel shouldn’t have

Yes well that was a couple of weeks I could have done without.  Parnate now joins the Tryptophan family of drugs as those Mel will never be using again.

It started with an unexpectedly massive bout of PMS.  Unexpected as thanks to an Implanon implant, I haven’t menstruated or had PMS for 18 months.  Only realised what the rollercoaster of emotions was when the bleeding started and realised “Oh yes I remember this hormonal ride now” followed by a massive bout of the period blues. As both were entirely unexpected I was completely unprepared and had none of my usual coping methods in place. In fact with not dealing with either issue in so long I’ve actually forgotten what my coping methods were.

Once that lovely half week was over everything seemed to settle down, but I kept having communication issues.  Everything I said came out wrong. Worse it seemed in every conversation that the other person was willfully misunderstanding me. It was frustrating and demoralising and after a few days I just gave up and stopped trying to talk to anybody.  I stopped reading my email lists, twitter, leaving the house.  Even mum and I had a day or two or polite frozen conversation as we just couldn’t talk to each other.

I, a foodie, completely lost interest in food. Couldn’t care less what I ate or if I ate. Most meals I managed to choke down two or three bites of food so I take my pills without an upset stomach. If I didn’t have to do that, I wouldn’t eat at all. Ever. I was never hungry. I couldn’t care if I bathed or not. I didn’t notice if the house was a mess. All I could see was how frustrated and angry and alone I was.

So I reduced and then removed the pills.

Its been 48 hours now since I took the last pill and apart from some digestive issues (which may be coincidental) I’m feeling (and told I’m sounding) more like me.

I’m starting to reconnect with the world again, but I have a bit of backlog of reading to do, so if you’re waiting on an email or a phone call from me – today’s a good day to ring or email me to remind me 🙂

Oh and for the record – Parnate did nothing for the migraines. In fact it actually made some of the symptoms worse.

Advertisements
This entry was posted in Health, Personal and tagged , . Bookmark the permalink.

10 Responses to Health Update or Yet another Antidepressant Mel shouldn’t have

  1. I’ve been giving you space and not bugging you because I know that there are times when it’s more of a struggle to cope with well-meaning attention than just to be a hermit and recover, but we’re still thinking of you and I’ll say again, “we’re here if you ever need to vent, whinge, empty your head of ‘dumb thoughts’, so don’t be afraid to reach out.”
    Let your doctor know you’re off the latest tablets. Don’t get caught in the mental minefield of not telling him because of some misguided feeling that you’re not ‘following instructions’.
    Love you, hugs.

  2. Mel says:

    This is the first time I’ve ever made my own decision to stop taking medication a Specialist has prescribed and I think I did it in the correct manner. It was an incrementally increased dosage so I decreased the dosage in exactly the same amounts and time frames. I’m still taking the rest of the meds he prescribed.

    We already have a meeting scheduled with the Specialist in 10 days time to discuss how this medication went, so I was going to let him know then what I had done.

    I don’t ever worry that I shouldn’t tell the specialist that I hadn’t been following the rules. I figure he can’t properly treat me if he doesn’t have accurate data so I am very frank with him. I do however often feel that he is very busy and if I ring him away from my visits then I’m taking time and attention away from whoever is in having their appointment with him.

    I just feel i’m just not that important a patient. I’m not dying of a cancerous tumour or brain disease like so many other of his patients.

  3. Sisu says:

    I am glad you are feeling a bit more like yourself. I have been there. It is a lonely place. We like it better when we can ‘see’ you. 🙂

  4. rocalisa says:

    Sigh. There’s got to be *something* that will work for you.

    It sounds like you did exactly the right thing, stopping the medication. And the fact you’re starting to feel better without it, backs up your decision completely.

    Like Julie said, we’re thinking of you and desperately hoping the specialist finds something that will work soon. Take care of yourself (which it sounds like you’re doing pretty efficiently under the circumstances).

  5. Mushy Brainless Twit says:

    Everything the girls have said, I second. Always here if and when you need me. Big hugs from someone whose brain is just total mush.
    So much so that last night I asked Steve if he knew where the ipad was…erm, I was actually typing on it at the time…brain, what brain? Cxx

  6. rocalisa says:

    Claire, I think you need to win a prize with that one!

  7. Mushy Brainless Failure says:

    Don’t Kerry, I even sat looking round the room for it with it right under my fingertips. Brain pressure is such a nightmare at times. Mortifying stuff…am amazed I even admitted to it:-(

    • Kerry says:

      If there’s a safe place anywhere for admitting such things, this has to be it. My brain isn’t that mushy, but it does get foggy, so I can relate a tiny bit. I was meaning to smile with you, not at you, and I hope it didn’t come across wrong.

  8. Mush Brain says:

    Kerry, it came across just fine…I’m having such a bad night/morning….

  9. kay jones says:

    Love the new name Claire although it took me 10 seconds to recognize you. I agree with the blood pressure thing but if its controlled then all you need do is worry about the swollen ankles – Ha ha ha.

    Mel, I second everything the others have said. There’s got to be SOMETHING out there that will work. Hopefully it wont take that long to find it. In the meantime just use us to get things out of your system.

    Many hugs Kay xxxx

Comments are closed.